Weaning off Baclofen any specific info?

Discussion in 'Fibromyalgia Main Forum' started by Aoibheil, Jun 26, 2006.

  1. Aoibheil

    Aoibheil New Member

    I really need to get off this stuff.

    I've been taking it for 7 months now and while it has helped tremendously with the muscle spasms, it's causing other things to happen. Like gastic/intestinal ulcers, vomiting, intense abdominal pain and migraines.

    None of this made sense to me or my doctor (she denies that the baclofen has anything to do with these things and wants me to keep taking it). But my instincts keep telling me that it is the culprit.

    I started doing some more research into baclofen and lo and behold I found out why I've reacted to it as I have. It contains aspertame as an inactive ingredient.

    Aspertame, in me anyway, causes both migraines and severe gastric problems (intense pain, stomach swelling, gastric reflux and vomiting). Aspertame is listed in my medical records as one of the many things I can't tolerate at all.

    So, I really need to get off the baclofen. It's just not worth the other problems it's causing.

    If anyone has any suggestions, tips, pointers, experiences, etc. I'd love to hear about them.

    Thanks!

  2. kbak

    kbak Member

    Doesn't it just make you nuts when they put things like aspertame in a drug. There is no reason to even do that.

    I'm weaning down on my neurontin. I consulted a drug couselor on how to do it safely. She said to go down 10% at a time. You go down 10% and stay at that level till you feel o.k. at that level, then you go down another 10%.

    Now since my neurontin is in capsal form, trying to judge 10% just isn't exact. So I just opened my capsal and took a little out and then just uped how much I took out as I went along.

    That way you don't have any big side effects of getting off the drug.

    Good Luck!
    K.
  3. Aoibheil

    Aoibheil New Member

    Glad to know, according to your input, that I'm doing it in the right increments. :)

    Thanks for responding!